Alert archive / South Dakota / River Flood Warnings in 2014
River Flood Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at May 4, 2014, 9:52 AM CDT for Brown County, South Dakota. It took effect at May 4, 2014, 1:00 PM CDT. It was in force for 15 days.
The area
The outline as issued.
The facts
- Issued
- May 4, 2014, 9:52 AM CDT (14:52 UTC)
- In effect from
- May 4, 2014, 1:00 PM CDT
- Expired
- May 19, 2014, 11:24 AM CDT
- In force
- 15 days
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, SD
The radar
The Aberdeen radar (KABR), 34 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River near Columbia (CMBS2).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06471000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
416
WGUS43 KABR 041452
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
952 AM CDT SUN MAY 4 2014
...THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
DUE TO UPSTREAM RELEASES OF EXCESS WATER...THE JAMES RIVER NEAR
COLUMBIA IS EXPECTED TO REACH FLOOD STAGE THIS AFTERNOON. THE RIVER
WILL CREST AROUND 13.5 FEET BY TUESDAY MORNING...AND THEN SLOWLY
FALL. MINOR FLOODING OF AGRICULTURAL AREAS WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-051852-
/O.NEW.KABR.FL.W.0004.140504T1800Z-140511T0000Z/
/CMBS2.1.DR.140504T1800Z.140506T0600Z.140510T1800Z.NO/
952 AM CDT SUN MAY 4 2014
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE JAMES RIVER NEAR COLUMBIA.
* AT 9:15 AM SUNDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 13.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$12 follow-up statements
479
WGUS83 KABR 041853
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
153 PM CDT SUN MAY 4 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA HAS REACHED MINOR FLOOD STAGE. THE RIVER
WILL CREST AROUND 13.5 FEET BY TUESDAY MORNING...AND THEN SLOWLY FALL.
MINOR FLOODING OF AGRICULTURAL AREAS WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-052253-
/O.CON.KABR.FL.W.0004.000000T0000Z-140511T0000Z/
/CMBS2.1.ER.140504T1652Z.140506T0600Z.140510T1800Z.NO/
153 PM CDT SUN MAY 4 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL SATURDAY EARLY AFTERNOON...
* AT 01PM SUNDAY THE STAGE WAS 13.0 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE LATE THIS MORNING AND
WILL CONTINUE RISING TO NEAR 13.5 FEET BY EARLY TUESDAY MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON.
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$250
WGUS83 KABR 051330
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
830 AM CDT MON MAY 5 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA HAS REACHED MINOR FLOOD STAGE. THE RIVER
WILL CREST AROUND 13.5 FEET THIS EVENING. THIS LEVEL WILL BE MAINTAINED
THROUGH TUESDAY AND THEN THE RIVER IS EXPECTED TO SLOWLY FALL. MINOR
FLOODING OF AGRICULTURAL AREAS WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-061730-
/O.EXT.KABR.FL.W.0004.000000T0000Z-140511T0600Z/
/CMBS2.1.ER.140504T1652Z.140506T0000Z.140511T0000Z.NO/
830 AM CDT MON MAY 5 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL SATURDAY EVENING...
* AT 07AM MONDAY THE STAGE WAS 13.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 13.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE SATURDAY EVENING.
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813824
WGUS83 KABR 061345
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
845 AM CDT TUE MAY 6 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECAST INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECAST.
THE JAMES RIVER NEAR COLUMBIA HAS REACHED MINOR FLOOD STAGE. THE
RIVER WILL CREST AROUND 13.7 FEET DURING THE MORNING HOURS ON
WEDNESDAY MAY 7TH. THEN THE RIVER IS EXPECTED TO SLOWLY FALL OVER THE
NEXT SEVERAL DAYS. MINOR FLOODING OF AGRICULTURAL AREAS WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY MAY 7TH.
&&
SDC013-071745-
/O.EXT.KABR.FL.W.0004.000000T0000Z-000000T0000Z/
/CMBS2.1.ER.140504T1652Z.140507T1200Z.000000T0000Z.NO/
845 AM CDT TUE MAY 6 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 8AM TUESDAY THE STAGE WAS 13.5 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 13.7 FEET BY WEDNESDAY MORNING THEN BEGIN FALLING.
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$222
WGUS83 KABR 071330
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
830 AM CDT WED MAY 7 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECAST INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER WILL REMAIN IN MINOR FLOOD STAGE THROUGH NEXT WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY MAY 9TH.
&&
SDC013-101730-
/O.CON.KABR.FL.W.0004.000000T0000Z-000000T0000Z/
/CMBS2.1.ER.140504T1652Z.140507T1800Z.000000T0000Z.NO/
830 AM CDT WED MAY 7 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 7AM WEDNESDAY THE STAGE WAS 13.6 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$150
WGUS83 KABR 091516
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1016 AM CDT FRI MAY 9 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA WILL CONTINUE TO FLUCTUATE JUST ABOVE
FLOOD STAGE FOR THE NEXT SEVERAL DAYS BEFORE BEGINNING A SLOW FALL.
THE JAMES RIVER NEAR STRATFORD WILL CONTINUE TO RISE SLOWLY OVER THE
NEXT 7 TO 15 DAYS...BUT AT THIS TIME IS EXPECTED TO REMAIN BELOW
FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
&&
SDC013-121516-
/O.CON.KABR.FL.W.0004.000000T0000Z-000000T0000Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.000000T0000Z.NO/
1016 AM CDT FRI MAY 9 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 09AM FRIDAY THE STAGE WAS 13.5 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$374
WGUS83 KABR 111449
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
949 AM CDT SUN MAY 11 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA WILL CONTINUE TO FLUCTUATE JUST ABOVE
FLOOD STAGE FOR THE NEXT SEVERAL DAYS BEFORE BEGINNING A SLOW FALL.
THE JAMES RIVER NEAR STRATFORD WILL CONTINUE TO RISE SLOWLY OVER THE
NEXT 7 TO 15 DAYS...BUT AT THIS TIME IS EXPECTED TO REMAIN BELOW
FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
&&
SDC013-121849-
/O.EXT.KABR.FL.W.0004.000000T0000Z-140518T0600Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.140518T0000Z.NO/
949 AM CDT SUN MAY 11 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL SATURDAY EVENING...
* AT 09AM SUNDAY THE STAGE WAS 13.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$969
WGUS83 KABR 121511
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1011 AM CDT MON MAY 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA WILL REMAIN JUST ABOVE FLOOD STAGE
OVER THE NEXT SEVERAL DAYS...WITH A SLOW AND GRADUAL DROP THROUGH
THIS WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-131911-
/O.EXT.KABR.FL.W.0004.000000T0000Z-140519T0600Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.140519T0000Z.NO/
1011 AM CDT MON MAY 12 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL SUNDAY EVENING...
* AT 9AM MONDAY THE STAGE WAS 13.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$808
WGUS83 KABR 131458
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
958 AM CDT TUE MAY 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA WILL REMAIN JUST ABOVE FLOOD STAGE
OVER THE NEXT SEVERAL DAYS...WITH A SLOW AND GRADUAL DROP OFF
THROUGH THIS WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-141858-
/O.EXT.KABR.FL.W.0004.000000T0000Z-000000T0000Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.000000T0000Z.NO/
958 AM CDT TUE MAY 13 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 9AM TUESDAY THE STAGE WAS 13.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$695
WGUS83 KABR 141443
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
943 AM CDT WED MAY 14 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA REMAINS JUST ABOVE FLOOD STAGE...WITH
LITTLE CHANGE EXPECTED OVER THE NEXT WEEK OR SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THURSDAY MORNING.
&&
SDC013-151843-
/O.CON.KABR.FL.W.0004.000000T0000Z-000000T0000Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.000000T0000Z.NO/
943 AM CDT WED MAY 14 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 9 AM WEDNESDAY THE STAGE WAS 13.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$132
WGUS83 KABR 151344
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
844 AM CDT THU MAY 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA REMAINS JUST ABOVE FLOOD STAGE...WITH
LITTLE CHANGE EXPECTED OVER THE NEXT WEEK OR SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY MAY 21ST.
&&
SDC013-221344-
/O.CON.KABR.FL.W.0004.000000T0000Z-000000T0000Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.000000T0000Z.NO/
844 AM CDT THU MAY 15 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 8 AM THURSDAY THE STAGE WAS 13.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$729
WGUS83 KABR 181430
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
930 AM CDT SUN MAY 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
JAMES RIVER NEAR STRATFORD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR STRATFORD IS EXPECTED TO CONTINUE RISING AND
THEN CREST IN ABOUT TWO WEEKS JUST OVER FLOOD STAGE. MINOR FLOODING
OF LOWLANDS IS ANTICIPATED.
THE JAMES RIVER NEAR COLUMBIA APPEARS TO HAVE CRESTED AND IS NOW
EXPECTED TO CONTINUE A SLOW FALL THROUGH THIS WEEK...AND MAY FALL
BELOW FLOOD STAGE ABOUT MID WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC013-191830-
/O.EXT.KABR.FL.W.0004.000000T0000Z-140523T0000Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.140522T1800Z.NO/
930 AM CDT SUN MAY 18 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL THURSDAY EARLY AFTERNOON...
* AT 08AM SUNDAY THE STAGE WAS 13.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$
SDC013-115-191830-
/O.EXT.KABR.FL.W.0005.140522T0000Z-000000T0000Z/
/SFDS2.1.ER.140522T0000Z.140524T1200Z.000000T0000Z.NO/
930 AM CDT SUN MAY 18 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR STRATFORD
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...
* AT 08AM SUNDAY THE STAGE WAS 13.8 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND
CONTINUE TO RISE TO NEAR 14.1 FEET BY SATURDAY MORNING. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* AT 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL LANDS BEGIN
FLOODING.
&&
LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818
$$542
WGUS83 KABR 191624
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1124 AM CDT MON MAY 19 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR STRATFORD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA HAS FALLEN BELOW FLOOD STAGE AND WILL
REMAIN NEARLY STEADY OVER THE NEXT SEVERAL DAYS. MEANWHILE THE JAMES
RIVER NEAR STRATFORD WILL CONTINUE A SLOW CLIMB AND IS EXPECTED TO
REACH FLOOD STAGE AROUND WEDNESDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-191654-
/O.CAN.KABR.FL.W.0004.000000T0000Z-140523T0000Z/
/CMBS2.1.ER.140504T1652Z.140509T0430Z.140519T0530Z.NO/
1124 AM CDT MON MAY 19 2014
FORECAST INFORMATION FOR
JAMES RIVER NEAR COLUMBIA
* AT 10AM MONDAY THE STAGE WAS 12.9 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$
SDC013-115-202024-
/O.CON.KABR.FL.W.0005.140522T0000Z-000000T0000Z/
/SFDS2.1.ER.140522T0000Z.140525T1800Z.000000T0000Z.NO/
1124 AM CDT MON MAY 19 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR STRATFORD
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...
* AT 10AM MONDAY THE STAGE WAS 13.8 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND
CONTINUE TO RISE TO NEAR 14.2 FEET BY SUNDAY EARLY AFTERNOON.
ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL LANDS BEGIN
FLOODING.
&&
LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at May 4, 7:38 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 4, 7:38 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 738 AM CDT SUN MAY 4 2014 .UPDATE... TEMPERATURES ACROSS THE SOUTHEASTERN CWA ARE HOVERING RIGHT AROUND FREEZING THIS MORNING. WENT AHEAD AND ADDED IN SOME LIGHT FREEZING RAIN FOR CODINGTON..DEUEL AND HAMLIN COUNTIES THIS MORNING. NO ACCUMULATIONS ARE EXPECTED ON ROADS AND ANY PRECIP SHOULD CHANGE TO ALL RAIN BY MID MORNING. ALSO TRIMMED BACK ON POPS WEST RIVER AS ALL PRECIP APPEARS TO HAVE SHIFTED EAST ALREADY. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH TUESDAY CURRENT RADAR IMAGERY SHOWING SCT SHOWERS AND EVEN A FEW THUNDERSHOWERS ACROSS CENTRAL SD AS MID LEVEL IMPULSE MOVES THROUGH. FURTHER EAST IN THE COLDER AIR...A MIX OF RAIN/SLEET/SNOW WAS OBSERVED AT ABR. HAVE ADJUSTED POP/WX GRIDS ACCORDINGLY AND WILL LIKELY NEED ADDITIONAL UPDATES IN A COUPLE HOURS. THE PAST SEVERAL RUNS OF THE HRRR AND THE 00Z EC HANDLED THIS SITUATION THE BEST...WITH THE 00Z GFS AND NAM WAY TOO FAR NORTH WITH THE PRECIPITATION. EXPECT THIS ACTIVITY TO CONTINUE SLIDING EAST THROUGH THE MORNING...MAINLY AFFECTING AREAS EAST OF THE MISSOURI RIVER. WITH COOL EASTERLY SFC FLOW DEVELOPING ALONG WITH PARTLY TO MOSTLY CLOUDY SKIES...WILL BE A COOL DAY TODAY WITH HIGHS ONLY IN THE LOW TO MID 50S FOR MOST AREAS. WILL SEE ANOTHER WAVE OF ENERGY TACK EAST ACROSS THE AREA OVERNIGHT...AND A SLIGHTLY STRONGER ONE MONDAY NIGHT INTO TUESDAY. ALTHOUGH THE LATTER SYSTEM LOOKS TO BRING BEST PRECIP CHANCES TO THE WESTERN CWA AT THIS TIME. AS FAR AS INSTABILITY GOES...IT APPEARS WESTERN AND CENTRAL SD STAND THE BEST CHANCE TO SEE ANY CONVECTION WITH THESE COMING WAVES OF ENERGY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AT THE START OF THE PERIOD. THIS SYSTEM COMBINED WITH UPPER LEVEL SOUTHWEST FLOW WILL BRING INSTABILITY AND TSTORM CHANCES TO THE NORTHERN PLAINS THROUGH WED NIGHT. AN UPPER LOW WILL THEN TRANSITION OVER SD/NE BRINGING CONTINUED STORM CHANCES THURSDAY. BY FRIDAY SFC HIGH PRESSURE WILL BRIEFLY BUILD IN TO THE PLAINS BRINGING DRIER WEATHER. THEN A TROUGH MOVES THROUGH ON SAT EVEN AS ANOTHER LONG WAVE TROF TO THE WEST BEGINS TO EJECT UPPER LEVEL ENERGY INTO THE DAKOTAS. THIS MEANS TSTORMS WILL BE BACK IN THE FORECAST FOR THE WEEKEND. TEMPERATURES WILL BE NEAR OR BELOW NORMAL THROUGH THE PERIOD DUE TO RAIN AND CLOUD COVER. GOOD MIXING ON MOST DAYS EXCEPT FRIDAY WILL PUSH HIGHS INTO THE 60S. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS EXPECT VFR CEILINGS THROUGH TODAY AND TONIGHT AT ALL LOCATIONS. ALSO...EXPECT SOME LIGHT RAIN SHOWERS WITH A SHORT WAVE TROUGH MOVING THROUGH THE REGION. SHOWERS WILL AFFECT KATY AND KABR THIS MORNING BEFORE EXITING. BREEZY SOUTHEAST WINDS WILL DEVELOP THIS MORNING NEAR KPIR AND KMBG. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...TMT LONG TERM...WISE AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 4, 4:34 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 434 AM CDT SUN MAY 4 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-050945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 434 AM CDT SUN MAY 4 2014 /334 AM MDT SUN MAY 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ENTER THE FORECAST MONDAY NIGHT AND LAST THROUGH WEDNESDAY NIGHT. RIGHT NOW THE RISK FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
River Flood Warnings in South Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.